Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 462, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 31, 2011, 4:09 PM EDT for Surry County, Yadkin County, North Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2011, 4:09 PM EDT (20:09 UTC)
- Expired
- Jul 31, 2011, 5:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 4:09 PM EDT | TSTM WND DMG | 4 S Dobson, NC | TREE DOWN NEAR INTERSECTION OF U.S. 601 AND NC ROUTE 268. |
| Jul 31, 4:14 PM EDT | TSTM WND DMG | 5 N Boonville, NC | ONE TREE DOWN AT 9310 U.S. HIGHWAY 601. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079
WUUS51 KRNK 312009
SVRRNK
NCC171-197-312100-
/O.NEW.KRNK.SV.W.0462.110731T2009Z-110731T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT SUN JUL 31 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 500 PM EDT.
* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURCH...OR NEAR DOBSON...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BURCH...
CRUTCHFIELD...
ROCKFORD...
NEBO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3605 8072 3626 8088 3633 8087 3634 8089
3644 8076 3622 8043 3616 8043 3615 8044
3604 8066
TIME...MOT...LOC 2010Z 315DEG 15KT 3631 8075
$$
SK3 follow-up statements
508
WWUS51 KRNK 312028
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT SUN JUL 31 2011
NCC171-197-312100-
/O.CON.KRNK.SV.W.0462.000000T0000Z-110731T2100Z/
YADKIN NC-SURRY NC-
428 PM EDT SUN JUL 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR YADKIN AND SOUTHERN SURRY COUNTIES...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EAST BEND...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
EAST BEND...
SHACKTOWN...
ENON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
DAMAGING WINDS WERE REPORTED ABOUT 4:15PM JUST SOUTH OF DOBSON NEAR
HIGHWAY 601 AND ROUTE 268...WHERE A COUPLE OF TREES HAD BEEN KNOCKED
DOWN. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 3605 8072 3624 8085 3632 8084 3633 8083
3640 8072 3622 8043 3616 8043 3615 8044
3604 8066
TIME...MOT...LOC 2027Z 315DEG 16KT 3619 8053
$$
SK859
WWUS51 KRNK 312046
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT SUN JUL 31 2011
NCC171-312056-
/O.CAN.KRNK.SV.W.0462.000000T0000Z-110731T2100Z/
SURRY NC-
446 PM EDT SUN JUL 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SURRY COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3605 8072 3618 8076 3624 8067 3622 8043
3616 8043 3615 8044 3604 8066
TIME...MOT...LOC 2046Z 321DEG 17KT 3612 8052
$$
NCC197-312100-
/O.CON.KRNK.SV.W.0462.000000T0000Z-110731T2100Z/
YADKIN NC-
446 PM EDT SUN JUL 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN YADKIN COUNTY...
AT 444 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ENON...OR 7 MILES SOUTH OF EAST BEND...MOVING SOUTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
ENON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHERN SURRY COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3605 8072 3618 8076 3624 8067 3622 8043
3616 8043 3615 8044 3604 8066
TIME...MOT...LOC 2046Z 321DEG 17KT 3612 8052
$$
SK972
WWUS51 KRNK 312058
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT SUN JUL 31 2011
NCC197-312109-
/O.EXP.KRNK.SV.W.0462.000000T0000Z-110731T2100Z/
YADKIN NC-
458 PM EDT SUN JUL 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN YADKIN COUNTY EXPIRES
AT 500 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3605 8072 3618 8076 3624 8067 3622 8043
3616 8043 3615 8044 3604 8066
TIME...MOT...LOC 2059Z 321DEG 17KT 3607 8057
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:38 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 31, 3:38 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 338 PM EDT SUN JUL 31 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL MOVE SOUTH OF THE REGION TONIGHT. HIGH PRESSURE WILL BE ACROSS THE REGION DURING THE MONDAY THROUGH WEDNESDAY TIME FRAME. A COLD FRONT WILL MOVE INTO THE AREA ON THURSDAY WHERE IT WILL STALL AND LINGER THROUGH FRIDAY. && .NEAR TERM /THROUGH MONDAY/... AS OF 1915Z...315 PM EDT...AN 850 MB COLD FRONT REMAINS PARKED OVER OUR REGION THIS AFTERNOON. ADDITIONAL SHOWERS AND STORMS IN ASSOCIATION WITH THIS FEATURE AND DAYTIME HEATING WILL CONTINUE ACROSS THE REGION THROUGH THE EARLY EVENING HOURS. THE TREND WILL BE FOR COVERAGE TO INCREASE ALONG AND SOUTHEAST OF I-81 GENERALLY SOUTH OF ROANOKE. AREAS BETWEEN THE JAMES AND ROANOKE RIVER BASINS WERE WORKED OVER FAIRLY WELL FROM SHOWERS AND STORMS THAT MOVED THROUGH THERE THIS MORNING. ANY ACTIVITY IN THIS REGION AT BEST WOULD DEVELOP SOMETIME AFTER 600 PM. OVERNIGHT THE 850 MB FRONT WILL WORK ITS WAY SOUTH OF THE REGION...AND HIGH PRESSURE WILL ARRIVE. ANTICIPATE THE LAST LINGERING SHOWER OR STORM TO EXIT NORTH CENTRAL NORTH CAROLINA AROUND OR SHORTLY AFTER MIDNIGHT. AS SKIES CLEAR...LOOK FOR THE DEVELOPMENT OF AREAS OF FOG IN LOCATIONS THAT RECEIVED RAIN TODAY...AND IN THE TYPICAL MOUNTAIN AND RIVER VALLEYS. LOW CLOUDS WILL ALSO DEVELOP LATE TONIGHT ACROSS SOME AREAS...ESPECIALLY THE RIVER VALLEYS. ON MONDAY...HIGH PRESSURE WILL BRING PLENTY OF SUN TO THE REGION ALONG WITH LOWER HUMIDITY. HIGHS WILL RANGE FROM THE MID TO UPPER 80S IN THE MOUNTAINS WITH LOWER 90S EAST OF THE BLUE RIDGE. && .SHORT TERM /MONDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE REMAINS IN CONTROL OF OUR WEATHER PATTERN FOR MONDAY NIGHT AND TUESDAY...RESULTING IN MOSTLY CLEAR TO PARTLY CLOUDY SKIES...AND VERY LOW RAINFALL CHANCES. HELD PRETTY CLOSE TO FORECAST MODEL GUIDANCE FOR TEMPERATURES THAT DAY...BUT AM A LITTLE CONCERNED AS TO THE EFFECT THAT RECENT HEAVY RAINFALL OVER PARTS OF THE PIEDMONT REGION WILL HAVE ON AFTERNOON HIGHS. WET SOIL CONDITIONS MAY LIMIT HEATING ON TUESDAY AFTERNOON...RESULTING IN TEMPERATURES A COUPLE DEGREES COOLER THAN CURRENTLY FORECAST. WILL WAIT AND SEE HOW THINGS DEVELOP ON MONDAY...AND ADJUST TUESDAY TEMPERATURES ACCORDINGLY. SHOWER AND THUNDERSTORM ACTIVITY INCREASES ON WEDNESDAY AS HIGH PRESSURE SLIDES EASTWARD...AND A TROUGH DEVELOPS ALONG THE EAST SIDE OF THE APPALACHIANS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EARLY AFTERNOON...MAINLY WEST OF THE BLUE RIDGE...WITH SOME OF THIS ACTIVITY PUSHING INTO THE PIEDMONT REGION BY EARLY EVENING. WE CAN ALSO EXPECT THUNDERSTORM ACTIVITY TO INCREASE IN COVERAGE DURING THE EVENING AS ANOTHER COLD FRONT MAKES ITS WAY INTO OUR AREA FROM THE GREAT LAKES REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS OUR REGION ON THURSDAY AS THE COLD FRONT ENTERS OUR REGION DURING THE EARLY MORNING HOURS OF THE DAY. CONCERNED THAT HEAVY RAIN WILL BE A THREAT ON THURSDAY THANKS TO THE FRONT BECOMING STATIONARY EAST TO WEST ACROSS OUR AREA...AS WELL AS DECREASING UPPER LEVEL WIND SPEEDS. HIGH TEMPERATURES ARE ALSO EXPECTED TO BE A FEW DEGREES COOLER THAN THOSE FOR WEDNESDAY DUE TO INCREASED CLOUD COVER AND GREATER RAINFALL COVERAGE. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... WITH THE STATIONARY FRONT STILL NEARBY OUR REGION ON FRIDAY...WE CAN EXPECT CONTINUED SHOWER AND THUNDERSTORM ACTIVITY ACROSS OUR REGION. ANOTHER COLD FRONT IS EXPECTED TO ARRIVE ON SUNDAY...WHICH WILL BRING COOLER AND DRIER AIR INTO OUR REGION. WILL BE KEEPING AN EYE ON THE TROPICS APPROACHING NEXT WEEKEND AS LONG RANGE MODELS ARE HINTING AT THE DEVELOPMENT OF A SYSTEM IN THE ATLANTIC...ALTHOUGH IT IS STILL WAY TOO EARLY TO SAY WHAT IMPACT...IF ANY...THAT IT WILL HAVE ON THE EAST COAST. TEMPERATURES ARE EXPECTED BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE COMING WEEK...ALTHOUGH PERSISTENT SOUTHERLY WINDS WILL KEEP HUMIDITY ON THE HIGH SIDE THROUGH THE LATER HALF OF THE WEEK. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AS OF 1745Z...145 PM EDT...AFTERNOON CONVECTION IS INCREASING IN COVERAGE ACROSS THE REGION...ESPECIALLY BETWEEN KALEB AND KTNB AND BETWEEN KTNB AND KDAN. ANTICIPATE THIS TREND TO CONTINUE. MOST AREAS THROUGH THIS EVENING WILL EXPERIENCE VFR CONDITIONS. LOCALIZED AND BRIEF IFR/MVFR REDUCTIONS IN CEILING HEIGHT AND VISIBILITY WILL BE ASSOCIATED WITH THE HEAVIER SHRA/TSRA. TONIGHT THE PRECIPITATION WILL END AT MOST AREAS BY 04Z...MIDNIGHT...AS HIGH PRESSURE BUILDS INTO THE AREA. ANTIC PATE THE FORMATION OF IFR/MVFR FOG ACROSS AREAS THAT RECEIVED RAIN TODAY...AND IN THE TYPICAL RIVER AND MOUNTAIN VALLEY REGIONS. LOCALIZED LIFR/IFR STRATUS MAY FORM IN ASSOCIATION WITH SOME OF THE FOG AREAS. ANY SUB-VFR CONDITIONS SHOULD IMPROVE RAPIDLY TO VFR BY 12-14Z...8AM- 10AM...ON MONDAY. MAINLY VFR CONDITIONS EXPECTED MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE RETURNS TO THE AREA. LATE NIGHT MVFR VALLEY FOG WILL BE POSSIBLE...EACH NIGHT. ON THURSDAY...A COLD FRONT WILL HEAD SOUTH THROUGH THE AREA AND STALL OVER THE REGION THROUGH FRIDAY. ANTICIPATE LOCALIZED MVFR CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND STORMS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...NF LONG TERM...NF AVIATION...DS
Hazardous weather outlook, Jul 31, 3:45 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT SUN JUL 31 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-011945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 345 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON AND THIS EVENING DUE TO SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF HEAVY RAIN ARE POSSIBLE ON THURSDAY AND FRIDAY AS A FRONT BECOMES STATIONARY EAST TO WEST ACROSS OUR REGION. THIS FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...WHICH WILL BE FUELED BY AN ABUNDANT FLOW OF ATLANTIC MOISTURE. LIGHT WINDS ALOFT MAY ALSO RESULT IN SLOW MOVING STORMS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 16
In the hours before
Special weather statement, Jul 31, 3:19 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT SUN JUL 31 2011
NCZ003-019-311945-
SURRY NC-WILKES NC-
319 PM EDT SUN JUL 31 2011
...A STRONG THUNDERSTORM WILL AFFECT SURRY AND WILKES COUNTIES...
AT 315 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
TRAPHILL...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ROARING RIVER AROUND 330 PM...WINDY GAP
AROUND 335 PM...RONDA AROUND 340 PM AND BENHAM AROUND 345 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3620 8116 3641 8109 3640 8104 3637 8103
3637 8098 3639 8098 3636 8075 3625 8081
3623 8088 3611 8088 3606 8090
SKSpecial weather statement, Jul 31, 3:36 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT SUN JUL 31 2011
VAZ013-312000-
PULASKI VA-
336 PM EDT SUN JUL 31 2011
...THUNDERSTORM TO AFFECT CLAYTOR LAKE IN PULASKI COUNTY...
AT 332 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUBLIN...
MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IF
ON OR NEAR CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE
A SMALL BOAT.
THIS STORM WILL BE NEAR RADFORD AROUND 340 PM...CLAYTOR DAM AROUND
350 PM...CLAYTOR LAKE STATE PARK AROUND 355 PM AND GRAYSONTOWN AROUND
400 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3718 8079 3724 8061 3721 8061 3718 8058
3710 8056 3709 8057 3708 8058 3708 8056
3705 8055 3704 8054 3705 8056 3699 8055
3694 8073
SKSpecial weather statement, Jul 31, 3:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 350 PM EDT SUN JUL 31 2011 NCZ003-004-019-020-312015- STOKES NC-SURRY NC-WILKES NC-YADKIN NC- 350 PM EDT SUN JUL 31 2011 ...STRONG THUNDERSTORMS WILL AFFECT STOKES...SURRY...WILKES AND YADKIN COUNTIES... AT 349 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES SOUTH OF ARARAT TO 5 MILES NORTHWEST OF ELKIN...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR DOBSON AROUND 355 PM...WOODVILLE AROUND 400 PM...FAIRVIEW AROUND 405 PM...WESTFIELD AROUND 410 PM AND PILOT MOUNTAIN AROUND 415 PM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. LAT...LON 3635 8102 3657 8070 3653 8025 3614 8081 SK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:19 PM EDT | Special Weather Statement | RNK | Wilkes | 26 min |
| Jul 31, 3:50 PM EDT | Special Weather Statement | RNK | Surry | 25 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.